Foreign Body Granulomas after All Injectable Dermal Fillers: Part 1. Possible Causes

    loading  Checking for direct PDF access through Ovid

Abstract

Summary

Genuine granuloma formation following implantation of injectable dermal fillers is a rare complication, with incidences ranging from one in 100 patients (1 percent) to one in 5000 (0.02 percent). Foreign body granulomas occur several months to years after injection at all implantation sites at the same time. Without treatment, they may grow to the size of beans, remain virtually unchanged for some years, and then resolve spontaneously. Three clinical and histologic types of foreign body granulomas can be distinguished:

Summary

Permanent implants are not characterized by a higher rate of foreign body granuloma per se than temporary implants; however, their clinical appearance is more pronounced and their persistence longer if not treated adequately.

Related Topics

    loading  Loading Related Articles